Hail, Natrona
- When
- May 21, 11:00 AM MST
- Where
- Natrona County, 6 mi S of Casper
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.750, -106.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 21, 1:17 AM MST, 9 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 217 AM MDT FRI MAY 21 2004 .TODAY THROUGH SUNDAY NIGHT... ADDED PATCHY FOG TO THE CENTRAL BASINS AND MUCH OF NATRONA COUNTY FOR THIS MORNING AS RHS CLOSE TO 100 IN THESE AREAS WHERE ALMOST 1/2 OF AN INCH OF RAINFALL OCCURRED LATE FRIDAY IN SOME OF THESE AREAS. DE-STABILIZATION OF THE AIRMASS WILL CONTINUE THROUGH TODAY WITH LIFTED INDICES DROPPING TO NEAR MINUS 5. SCT POPS STILL LOOK GOOD FOR SHOWERS AND AFTERNOON THUNDERSTORMS TODAY. BEST INSTABILITY WILL LINGER IN JOHNSON COUNTY TONIGHT. EVEN THOUGH SOME STABILIZING OF THE ATMOSPHERE MAY TAKE PLACE INITIALLY AFTER THIS WEAK FRONT MOVES SOUTH THROUGH THERE TODAY...OUTFLOW BOUNDARIES SHOULD KEEP THINGS GOING THERE WELL INTO THE EVENING. EXPANDED AREA OF SCT POPS FOR SATURDAY AS WELL WITH SURFACE UPSLOPE FLOW DRAWING IN MORE LOW LEVEL MOISTURE EAST OF THE DIVIDE. TROUGH OFF THE PACIFIC COAST TO APPROACH THE AREA SUNDAY. WV LOOP SUGGESTS THE ETA WOULD BE THE BEST SOLUTION AS OPPOSED TO THE GFS SOLUTION WHICH DIGS THE TROUGH A LITTLE MORE. AS THIS TROUGH APPROACHES...STRONG COLD AIR ADVECTION WILL TAKE PLACE AT H7 ALONG WITH JET DYNAMICS FROM 95 KT JET MAX AS WELL AS GOOD SURFACE CONVERGENCE FROM FAIRLY SIGNIFICANT SURFACE BOUNDARY. FOR THESE REASONS HAVE INCREASED POPS TO LIKELY IN NORTHWEST...INCREASED POPS EVERYWHERE ELSE BUT KEPT POPS RELATIVELY LOW IN THE SOUTH FOR TSRA. WINDS SHOULD INCREASE SUNDAY...ESPECIALLY IN THE SOUTHERN WIND CORRIDOR WHERE THE RIGHT FRONT QUAD OF THE 95 KNOT JET MAX JET WILL PROVIDE SUBSIDENCE EARLY IN THE DAY COINCIDENT WITH WESTERLY H7 WINDS OF 45KTS. .MONDAY THROUGH FRIDAY... COLD UPPER TROUGH REMAINS OVER NORTH MONDAY. JET AXIS ON BACK SIDE OF THROUGH MOVES ACROSS TUESDAY...BRINGING IN ANTICYCLONIC FLOW AND WARMER AIR. MODELS IN FAIR AGREEMENT KEEPING SEASONABLE TEMPS IN DRY WNW FLOW WEDNESDAY AND THURSDAY. GFS OPENS UP AND BRINGING IN UPPER LOW OFF CALIFORNIA COAST ACROSS AREA FRIDAY AND FRIDAY NIGHT...MORE PROGRESSIVE THAN ECMWF. WILL KEEP LOW POPS ACROSS NORTH MONDAY AND TUESDAY THEN DRY THINGS OUT WITH SLIGHTLY WARMER TEMPERATURES IN BREEZY TO WINDY CONDITIONS WEDNESDAY THROUGH FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && LIPSON/AEM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT FRI MAY 21 2004 WYZ001>020-022>030-221100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.. LIPSON
The Riverton/Lander radar (KRIW), 179 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398221.